Colorado, 2007Winter Storm and Winter Weather in Colorado, February 14 to 16, 2007
February 14 to 16, 2007 · NWS GJT · 7 events in 7 counties and zones
Disturbances embedded in a moist northwest flow brought snow and windy conditions to the central and northern mountains of western Colorado.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Disturbances embedded in a moist northwest flow brought snow and windy conditions to the central and northern mountains of western Colorado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 14, 2:33 AM MST, 6 hours 27 minutes earlier.
Area forecast discussion, Feb 14, 2:33 AM MST, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
233 AM MST WED FEB 14 2007
.SHORT-TERM (TODAY THROUGH THURSDAY NIGHT)...
NWLY FLOW ALOFT NOW IN PLACE ACROSS THE FORECAST AREA WITH AREAS OF
SNOW DIMINISHING IN COVERAGE AND INTENSITY. ANY ADDITIONAL SNOWFALL
THIS MORNING IS EXPECTED TO REMAIN ON THE LIGHT SIDE WITH DEEPER
MOISTURE SLIDING SOUTH OUT OF THE FA. PLAN ON DROPPING THE CURRENT
WINTER HIGHLIGHTS WITH THE MORNING FORECAST PACKAGE. PATTERN REMAINS
CONDUCIVE TO KICKING OUT LIGHT SNOWFALL AMOUNTS OVER OUR FAVORED N-NW
ORIENTED MTS THROUGH TONIGHT WITH WEAK OROGRAPHICS IN PLAY. PATTERN
SHIFTS ON THURSDAY AS WEAK SHRTWV RIDGING TRIES TO BUILD INTO THE
REGION. NOSE OF H3 JET SETS UP ACROSS THE NW PLATEAU BY THURSDAY
AFTERNOON...WITH STRENGTHENING H7 OROGRAPHIC FLOW INTO OUR NORTHERN
AND CENTRAL MOUNTAINS. DECENT PACIFIC MOISTURE EXPECTED TO ROLL INTO
THE REGION...COMBINED WITH RESIDUAL MOISTURE FROM RECENT STORMS...TO
AID IN THE GENERATION OROGRAPHICALLY ENHANCED SNOWFALL ACROSS THESE
MOUNTAINS. BIG FLY IN THE OINTMENT WILL BE STRONG WAA AT THE
H7 LEVEL...WHICH WL RESULT IN LIGHTER SNOWFALL AMOUNTS AND MORE WIND
AS THIS SYSTEM STARTS OFF. HOWEVER...COMBINATION OF LIGHT SNOWFALL...
STRONG WINDS AND BLOWING SNOW WILL BE ENOUGH TO JUSTIFY ISSUANCE OF A
WINTER STORM WATCH STARTING THURSDAY AFTERNOON. BETTER SNOW
POTENTIAL ACTUALLY ARRIVES ON FRIDAY AS CAA GETS GOING...SO HEAVIER
SNOWFALL WL BE DELAYED...SO WATCH WILL BE CONTINUED THROUGH FRIDAY
NIGHT. HOWEVER...AMOUNTS IN EXCESS OF 12 INCHES APPEAR REASONABLE
BY LATE FRIDAY NIGHT...ESPECIALLY ACROSS THE PARK AND GORE RANGES IN
WESTERN COLORADO. HAVE BUMPED MIN TEMPS UP A CATEGORY OR TWO FOR
MOST AREAS THURSDAY NIGHT WITH CLOUD COVER AND WARMING TEMPS ALOFT...
OTHERWISE CURRENT FCST IN GOOD SHAPE AS FAR AS TEMPS ARE CONCERNED.
.LONG TERM (FRIDAY THROUGH TUESDAY)...
FRIDAY-FRIDAY NIGHT: MODELS IN VERY GOOD AGREEMENT WITH PERSISTENT
STRONG AND MOIST NORTHWEST FLOW IMPACTING THE NORTHERN MOUNTAINS. AS
MENTIONED ABOVE...OROGRAPHICS ENHANCED WITH SHORTWAVE ENERGY AND
JET LEVEL ENHANCEMENT WILL BRING ADDITIONAL SNOW ACCUMULATIONS WITH
WIDESPREAD BLOWING AND DRIFTING SNOW. DROPPED TEMPERATURES ACROSS
THE NORTH MAINLY TO ACCOUNT FOR NEW SNOW COVER AND COLD AIR ADVECTION
WHICH MET GUIDANCE APPEARED TO HANDLE BEST. NL
SATURDAY-TUESDAY: MODELS GENERALLY SHOW GOOD AGREEMENT SUNDAY THROUGH
TUESDAY.
THE PATTERN AS A WHOLE SHIFTS EAST WITH HIGH PRESSURE MOVING OVER THE
FORECAST AREA. THIS WILL RESULT IN DRIER AND WARMER CONDITIONS
DEVELOPING FOR THE WEEKEND.
THE GFS BRINGS ENERGY FROM THE SOUTHWEST UNDER THE RIDGE BY SUN. THE
ECMWF ALSO HINTS AT THIS SOLUTION. BUT BOTH MODELS KEEP ANY ACTION
SOUTH OF THE AREA THROUGH SUN. THEN MODELS SHOW ENERGY DROPPING
SOUTHWARD ALONG THE PACIFIC COAST...CUTTING OFF A LOW PRESSURE SYSTEM
JUST OFF THE COAST OF SOUTHERN CA/NORTHERN BAJA. THE GFS SHOWS THE
NORTHERN BRANCH WESTERLIES EXTENDING SOUTHWARD INTO OUR FORECAST
AREA. THE EC IS MORE NORTHERLY. IN ANY CASE THE FLOW PROMISES TO BE
ON THE MOIST SIDE...SO HAVE KEPT SLIGHT CHANCES IN FOR MON-TUE.
HOWEVER CONFIDENCE IS LOW. EH
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON
THROUGH FRIDAY NIGHT FOR ZONES 004/010/013.
.UT...NONE.
JDC/NLHazardous weather outlook, Feb 14, 5:45 AM MST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MST WED FEB 14 2007
COZ001>014-017>023-UTZ022>025-027>029-151245-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MST WED FEB 14 2007
...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT FOR THE NORTHERN AND CENTRAL MOUNTAINS OF
WESTERN COLORADO...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SNOW SHOWERS WILL BE FOUND ACROSS EASTERN UTAH AND WESTERN
COLORADO TODAY AND TONIGHT. THE BEST CHANCE OF RECEIVING MEASURABLE
SNOWFALL WILL BE ACROSS THE HIGHER MOUNTAINS IN WESTERN COLORADO
WHERE 1 TO 3 INCHES OF SNOW WILL BE POSSIBLE THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ANOTHER STRONG PACIFIC STORM WILL MOVE INTO THE AREA ON THURSDAY...
BRINGING THE POTENTIAL OF HEAVY SNOW AND STRONG WINDS TO THE
NORTHERN AND CENTRAL MOUNTAINS OF WESTERN COLORADO. SNOWFALL
AMOUNTS IN EXCESS OF ONE FOOT WILL BE POSSIBLE BY LATE FRIDAY IN
THESE AREAS. SCATTERED RAIN AND SNOW SHOWERS WILL OCCUR ELSEWHERE
ACROSS THE EASTERN UTAH AND WESTERN COLORADO.
CONDITIONS DRY OUT OVER THE WEEKEND...BEFORE ANOTHER SERIES OF
STORMS BRINGS MORE RAIN AND SNOW TO THE REGION EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT SPOTTERS
ARE ENCOURAGED TO CALL IN SNOWFALL AMOUNTS TO THE GRAND JUNCTION
NATIONAL WEATHER SERVICE OFFICE.
JDC
In the hours before
Local storm report, Feb 14, 6:11 AM MST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
611 AM MST WED FEB 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 AM SNOW OPHIR 37.86N 107.83W
02/14/2007 M6.5 INCH SAN MIGUEL CO TRAINED SPOTTER
18 HR SNOWFALL
&&
DLCLocal storm report, Feb 14, 7:46 AM MST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
746 AM MST WED FEB 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 AM SNOW DOVE CREEK 37.77N 108.90W
02/14/2007 M6.0 INCH DOLORES CO CO-OP OBSERVER
24 HR SNOWFALL
0601 AM SNOW 14 SE DOVE CREEK 37.62N 108.72W
02/14/2007 E12.0 INCH DOLORES CO TRAINED SPOTTER
24 HR SNOWFALL
&&
DLCLocal storm report, Feb 14, 8:08 AM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
808 AM MST WED FEB 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM SNOW 3 NW RIDGWAY 38.19N 107.79W
02/14/2007 M3.6 INCH OURAY CO TRAINED SPOTTER
24 HR SNOWFALL
0745 AM SNOW 7 N BAYFIELD 37.34N 107.60W
02/14/2007 M5.5 INCH LA PLATA CO TRAINED SPOTTER
24 HR SNOWFALL
&&
DLCLocal storm report, Feb 14, 8:08 AM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...COR...VALLECITO NOT BAYFIELD
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
808 AM MST WED FEB 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM SNOW 3 NW RIDGWAY 38.19N 107.79W
02/14/2007 M3.6 INCH OURAY CO TRAINED SPOTTER
24 HR SNOWFALL
0745 AM SNOW VALLECITO 37.38N 107.60W
02/14/2007 M5.5 INCH LA PLATA CO CO-OP OBSERVER
24 HR SNOWFALL
&&
DLCLocal storm report, Feb 14, 8:20 AM MST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
820 AM MST WED FEB 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM SNOW STEAMBOAT SPRINGS 40.48N 106.82W
02/14/2007 M3.5 INCH ROUTT CO CO-OP OBSERVER
24 HR SNOWFALL
&&
DLCLocal storm report, Feb 14, 8:38 AM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
838 AM MST WED FEB 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM SNOW 4 NNE CRAWFORD 38.76N 107.58W
02/14/2007 M3.0 INCH DELTA CO TRAINED SPOTTER
24 HR SNOWFALL
&&
DLCWinter Weather, Grand and Battlement Mesas
- When
- February 14, 9:00 AM MST to February 16, 1:00 PM MST
- Where
- Grand and Battlement Mesas forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.159, -108.078 (the zone’s center; the record gives no point)
Widespread snowfall of 4 to 6 inches occurred along with wind gusts of 20 to 40 mph that caused blowing and drifting snow.
Winter Weather, Northwestern San Juan Mountains
- When
- February 14, 11:00 AM MST to February 16, 12:00 PM MST
- Where
- Northwestern San Juan Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.210, -107.755 (the zone’s center; the record gives no point)
Widespread snowfall of 5 to 8 inches occurred. Frequent wind gusts of 25 to 50 mph caused blowing and drifting snow. A wind gust of 57 mph was measured at Mount Abrams.
Winter Storm, Gore and Elk Mountains/Central Mountain Valleys
- When
- February 14, 12:00 PM MST to February 16, 2:00 PM MST
- Where
- Gore and Elk Mountains/Central Mountain Valleys forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.481, -107.172 (the zone’s center; the record gives no point)
Widespread snowfall of 12 to 18 inches occurred with locally higher amounts up to 23 inches. Frequent wind gusts of 25 to 50 mph caused blowing and drifting snow. Interstate 70 over Vail Pass was closed down for much of the day on the 16th due to drifting snow.
Winter Storm, Flattop Mountains
- When
- February 14, 12:00 PM MST to February 16, 12:00 PM MST
- Where
- Flattop Mountains forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.062, -107.603 (the zone’s center; the record gives no point)
Widespread snowfall around 1 foot occurred. Wind gusts of 20 to 40 mph created blowing and drifting snow.
Winter Storm, Elkhead and Park Mountains
- When
- February 14, 3:00 PM MST to February 16, 12:00 PM MST
- Where
- Elkhead and Park Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.552, -107.599 (the zone’s center; the record gives no point)
One to two feet of snow fell across the Elkhead and Park Mountains. Frequent wind gusts of 25 to 50 mph caused blowing and drifting snow. A wind gust of 75 mph was recorded at Storm Peak Lab.
Winter Weather, West Elk and Sawatch Mountains
- When
- February 14, 9:00 PM MST to February 16, 8:00 PM MST
- Where
- West Elk and Sawatch Mountains forecast zone
- Reported by
- Mesonet
- Coordinates
- 38.643, -107.721 (the zone’s center; the record gives no point)
Widespread snowfall of 5 to 12 inches occurred with locally higher amounts up to 16 inches. Frequent wind gusts of 25 to 50 mph caused blowing and drifting snow. A wind gust of 70 mph was measured at Salida Mountain.
Winter Weather, Upper Yampa River Basin
- When
- February 15, 5:00 AM MST to 11:00 PM MST
- Where
- Upper Yampa River Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.485, -106.991 (the zone’s center; the record gives no point)
Widespread snowfall of 4 to 8 inches occurred across the Upper Yampa River Basin. Frequent wind gusts of 25 to 50 mph caused blowing and drifting snow. A wind gust of 75 mph was measured 1 mile southeast of Steamboat Springs.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Vermont, February 14, 2007$2.6 million · 16 events
- Winter Weather in Texas, February 14, 2007$435,000 · 14 events
- Heavy Snow in New York, February 14, 2007$300,000 · 6 events
- Strong Wind in New Jersey, February 14 to 15, 2007$125,000 · 21 events
- High Wind in Virginia, February 14, 2007$38,000 · 52 kt wind · 14 events
- Heavy Snow in New York, February 14, 2007$30,000 · 3 events
- Strong Wind in Pennsylvania, February 14 to 15, 2007$20,000 · 10 events
- Heavy Snow in Maine, February 14 to 15, 200717 events
- Winter Storm in Maine, February 14 to 15, 200715 events
- Heavy Snow in New Hampshire, February 14 to 15, 200712 events
- Cold in Nebraska, February 14 to 15, 200711 events
- Cold in Kansas, February 14, 20076 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15559, 15561, 15556, 15557, 15555, 15560, 15558.